Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at May 19, 2016, 3:51 AM CDT for Crockett County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 3:51 AM CDT (08:51 UTC)
- Expired
- May 19, 2016, 4:30 AM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 137 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
930 WWUS84 KSJT 190851 SPSSJT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 351 AM CDT THU MAY 19 2016 TXZ076-078-190930- CROCKETT TX-SUTTON TX- 351 AM CDT THU MAY 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUTTON AND SOUTHEASTERN CROCKETT COUNTIES UNTIL 430 AM CDT... AT 351 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF PANDALE...OR 22 MILES WEST OF JUNO...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SUTTON AND SOUTHEASTERN CROCKETT COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973. LAT...LON 3029 10157 3033 10159 3063 10103 3029 10084 TIME...MOT...LOC 0851Z 246DEG 29KT 3026 10147 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at May 18, 11:54 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 18, 11:54 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1154 PM CDT WED MAY 18 2016 .AVIATION... /06Z TAFS/ Little change from previous forecast reasoning this TAF cycle. Expect IFR/LIFR ceilings overnight into Thursday. Another round of convection is developing west of the terminals late this evening and will move across the area overnight into Thursday morning. Included TEMPO groups this forecast cycle for the timing of TS at the terminals. Activity should decrease in coverage by late morning, with some lingering showers possible in the afternoon. Expect mainly IFR ceilings into Thursday afternoon into Thursday evening. && .PRELIMINARY POINT TEMPS/POPS... Abilene 57 68 56 78 / 70 80 20 5 San Angelo 57 69 55 83 / 90 80 20 5 Junction 59 74 58 84 / 90 90 20 5 && .SJT Watches/Warnings/Advisories... Flash Flood Watch through Thursday afternoon for Brown-Coke- Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard- Runnels-San Saba-Schleicher-Sterling-Sutton-Tom Green. && 99/99/24
Hazardous weather outlook, May 18, 4:00 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 400 PM CDT WED MAY 18 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-192100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 400 PM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS. MANY LOCATIONS...LYING ALONG AND SOUTH OF A LINE FROM STERLING CITY TO BROWNWOOD LINE...HAVE ALREADY RECEIVED 1 TO 4 INCHES...DURING THE LAST 24 HOURS. OVERNIGHT TONIGHT...SOME AREAS THERE MAY RECEIVE AN ADDITIONAL 1 TO 3 INCHES...AND PERHAPS AROUND 4 INCHES..OF RAIN. THUS...THE MAIN HAZARD IS FLASH FLOODING. A SECONDARY HAZARD IS DEADLY LIGHTNING FOR ALL OF WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY ACROSS MUCH OF WEST CENTRAL TEXAS THURSDAY. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL BE POSSIBLE SUNDAY INTO EARLY NEXT WEEK. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 19, 1:04 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
104 AM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 15 NNW OZONA 30.91N 101.31W
05/17/2016 E1.00 INCH CROCKETT TX STORM CHASER
HAIL OCCURRED AT THE INTERSECTION OF HIGHWAY 190 AND
COUNTY ROAD 204.
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER SJT1600187
JOHNSONSpecial weather statement, May 19, 3:51 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 351 AM CDT THU MAY 19 2016 TXZ076-078-190930- CROCKETT TX-SUTTON TX- 351 AM CDT THU MAY 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUTTON AND SOUTHEASTERN CROCKETT COUNTIES UNTIL 430 AM CDT... AT 351 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF PANDALE...OR 22 MILES WEST OF JUNO...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SUTTON AND SOUTHEASTERN CROCKETT COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973. LAT...LON 3029 10157 3033 10159 3063 10103 3029 10084 TIME...MOT...LOC 0851Z 246DEG 29KT 3026 10147
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:30 AM CDT | Special Weather Statement | SJT | Sutton | 45 min |
| May 19, 7:29 AM CDT | Areal Flood Advisory | SJT | Kimble | 3 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.